The side effects may occur in 2-3 days - usually palpitations are the major problem - I tell my pts to hold the tab for 1-2 days then restart at 1/2 tab for 7-10 days then go up to the prescribed dose - that usually works -- if not (and given the PSVT history this may be the case) - then it's a slow titration upwards to an adequate replacement dose.
I just started on Synthroid-50mcg last Monday (Nov 21). I started experiencing palpitation too after a week, from 64-80/min but I tried to do mild exercise daily for 30 mins, I guess it helps too.
Thanks for the info Hyperfan. I have not been taking the full 88 mcgs, I have been taking 44 mcgs. So far no palps. I will ease up to the 88 mcgs over the next two weeks. Might do better that way. My TSH was 13.9 so, according to all the MDs that I talk to, they say it would most likely take at LEAST the 88 mcgs. to feel the benefits. But I am too scared to just start out at 88mcgs. I also take Toprol XL 50 mgs to prevent PSVT, and it works great on the palps as well. I have gone as long as 2 years without a run of PSVT. Then sometimes I may have 2-3 episodes in one year. It is weird, The PSVT most always started when I was bending over working or lifting. Seems positional. Once I was stacking wood. Another time I was digging out a water line to my house, crouched over. And another time, I was bending down nailing a board. But the vast majority of the episodes were while I was bent over, doing something. The cardiologist says that since I have learned to terminate the PSVT with valsalva manuevers, no ablation is needed. My EKG is perfectly normal, and I do have a documented run of PSVT with a rate of 230!(in the emergency department, where I work)..........Thanks